# SDR CA080718006

- Difficulty date: July 14, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Aircraft time: 4,112 hours
- Engine: Pwa CA3
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Washer
- Part number: 127951
- Condition: Broken
- Location: Intake Valve
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN OIL LEAK REPAIR ON THE R2800 RT ENGINE, IT WAS DISCOVERED THAT THE ROCKER CAP ON CYLINDER NR 4 WAS CRACKED. CAP WAS REMOVED AND FOUND THAT 1/3 OF THE INTAKE VALVE UPPER WASHER WAS BROKEN OFF AND THE PIECE WAS LAYING IN THE ROCKER BOX AREA. INSPECTION REVEALED THAT THE WASHER PIECE HAD BEEN PUSHED AROUND THE ROCKER BOX AREA, CRACKING THE ROCKER CAP, DAMAGING THE INTAKE VALVE SPRING, AND SCRATCHING THE INTERIOR OF THE ROCKER BOX AREA.  MAIN ENGINE OIL SCREEN WAS CHECKED FOR CONTAMINATION. SMALL AMOUNT OF NON FERROUS METAL FOUND IN SCREEN. SCREEN CLEANED AND RE-INSTALLED. NR 4 CYLINDER WAS REPLACED WITH AN OVERHAULED UNIT. ACFT RUN UP, ENGINES CHECKED FOR POWER AND LEAKS, AND ACFT WAS RETURNED TO SERVICE.
